Publications by Robert Dawson

BLACK:Mathematics BROWN:Computing BLUE: Statistics GREEN: other

Refereed publications:

  1. On Removing a Ball Without Disturbing the Others, Mathematics Magazine 57 (1984) 27--30
  2. On Packing Space with Different Integer Cubes, Journal of Combinatorial Theory Series A 36 (1984) 221--229
  3. Random Fibonacci-Type Sequences (with G. Gabor, R. Nowakowski, and D. Wiens) Fibonacci Quarterly 23 (1985) 169--176
  4. Monostatic Simplexes, American Mathematical Monthly 92 (1985) 561--564
  5. On the Mobility of Bodies in Rn, Mathematical Proceedings of the Cambridge Philosophical Society 98 (1985) 403--412; corrigendum in 99 (1986) 377--379
  6. Limits and Colimits of Convexity Spaces, Cahiers de Topologie et Géométrie Différentielle Catégoriques 28 (1987) 307--328
  7. On Designing Efficient Consensus Protocols (with A. Farrag), Proceedings of the IFIP Conference on Distributed Processing Amsterdam, Oct. 1987 413--427
  8. On the Impossibility of Packing Space with Cubes, Journal of Combinatorial Theory, Series A 40 (1988) 174--188
  9. A Simplification of the Eilenberg-Steenrod Axioms for Finite Simplicial Complexes, Journal of Pure and Applied Algebra 53 (1988) 257--265
  10. Paradoxical Connections, American Mathematical Monthly 96 (1989) 31--33
  11. Designing Optimal Fault-Tolerant Star Networks (with A. Farrag), Networks 19 (1989) 707--716
  12. Fault-Tolerant Extensions of Complete Multipartite Networks (with A. Farrag), IEEE Proceedings of the 9th International Conference on Distributed Computing Systems, California, June 1989 143--150
  13. Families of Bodies with Definite Common Supports (with M. Edelstein), Geometriae Dedicata 33 (1990) 195--204
  14. A High-Speed, Low-Precision Square Root (with P. Lalonde) Graphics Gems 424--426, (+ C implementation in appendix, 756--757) (Academic Press, 1990)
  15. Homology of Weighted Simplicial Complexes: Cahiers de Topologie et Géométrie Différentielle Catégoriques 31 (1990) 229--243
  16. Fault-Tolerant Extensions of Star Networks (with A. Farrag): Networks 21 (1991) 373--385
  17. Families of Bodies in the Plane with Common Supports: Geometriae Dedicata 45 (1993) 289--299
  18. General Associativity and General Composition for Double Categories (with R. Paré): Cahiers de Topologie et Géométrie Différentielle Catégoriques 34 (1993) 57--79
  19. Simplicial Homology of Preconvexity Spaces: Cahiers de Topologie et Géométrie Différentielle Catégoriques 34 (1993) 321--345
  20. Characterizing Tileorders (with R. Paré): Order 10 (1993) 111--128
  21. Towers of Powers, Modulo m: College Mathematics Journal 25 (1994) 22--28
  22. The Fault-Tolerant Extension Problem for Complete Multipartite Networks (with A. Farrag): IEEE Transactions on Parallel and Distributed Systems 5 (1994) 205--210
  23. Common Supports of Families of Sets: Geometriae Dedicata 51 (1994) 1--13
  24. A Forbidden-Suborder Characterization of Binarily Composable Diagrams in Double Categories: Theor. Applic. Categories 1 (1995) 146--155 [Online]
  25. How Many Light Bulbs Does it Take to Generate a Data Set? American Statistician 50 (1996) 247-249
  26. Turning the Tables: a t-table for Today, Jour. Stat. Ed. 1997 [Online]
  27. Monostatic Simplexes II (with W. Finbow and P. Mak), Geometriae Dedicata 70 (1998) 209-219
  28. Formal Summation of Divergent Series, Journal of Mathematical Analysis and its Applications 225(1998) 532--541
  29. What Shape is a Loaded Die? (with W. Finbow), Mathematical Intelligencer 22 (1999) 32-37
  30. A Generalized Face Number for Hyperbolic Honeycombs, Geometriae Dedicata 80 (2000) 297--309
  31. Monostatic Simplexes III (with W. Finbow), Geometriae Dedicata 84 (2001) 101-113
  32. Undecidability and Free Adjoints (with R. Paré and D. Pronk), Proceedings of the World Multiconference on Systemics, Cybernetics and Informatics 2001, Volume XIV, ISC, Orlando, 2001, 156-161
  33. What is a Double Category Like? (with R. Paré), Journal of Pure and Applied Algebra 168 (2002) 19-34 [Online]
  34. Single-split tilings of the sphere with right triangles; in "Discrete Geometry: In Honor of W. Kuperberg's 60th Birthday" (A. Bezdek, ed.; Feb. 2003, Dekker Lecture Notes in Pure and Applied Mathematics), 207-214
  35. Adjoining adjoints (with R. Paré and D. Pronk) [Online] ; Adv. in Math. 178 (2003), 99-140
  36. Crooked Wallpaper, journal of graphics tools 8 (2003) 33-46
  37. An isosceles triangle that tiles the sphere in exactly three ways; Disc. and Comp. Geom. 30(2003)459-466 [Online]
  38. Tilings of the Sphere with Isosceles Triangles; Disc. and Comp. Geom. 30(2003) 467-487 [Online]
  39. Undecidability of the free adjoint construction (with R. Paré and D. Pronk) [Online] , Applied Categorical Structures 11(2003) 403-419
  40. Free extensions of double categories (with R. Paré and D. Pronk); Cahiers de Topologie et Géométrie Différentielle Catégoriques 45-1 (2004), 35-80 [Online]
  41. Growth of the lichen Rhizocarpon lecanorinum, with comments on Aplin-Hill and lichenometric curves (with S.R. Claydon and A. Pentecost); Symbiosis 37 (2004) p.379-394
  42. Universal properties of Span (with R. Paré and D. Pronk); Theor. Applic. Categories 13 (2004) [Online]
  43. On a "Singular" Integration Technique of Poisson; American Mathematical Monthly 112 (2005) 270-272 [Online]
  44. Differentiate early, differentiate often! College Math. Journal 36 (2005) 404-408[Online]
  45. Some new tilings of the sphere with congruent triangles, Renaissance Banff, Mathematics, Music, Art, Culture: Conference Proceedings (2005) 489-496
  46. Tilings of the sphere with right triangles I: the asymptotically right case (with B. Doyle) Electronic Journal of Combinatorics 13(1) (2006) #R48 [Online]
  47. Tilings of the sphere with right triangles II: the (1,3,2),(0,2,n) subfamily (with B. Doyle) Electronic Journal of Combinatorics 13(1) (2006) #R49 [Online]
  48. Paths in double categories (with R. Paré and D. Pronk) Theor. Applic. Categories 16(2006) 460-521 [Online]
  49. Crackpot angle bisectors! [Online] Mathematics Magazine 80 (2007) 59-64
  50. Čebyšev sets in hyperspaces over a Minkowski space (with A.Bogdewicz and M. Moszynska ) Glasnik Matematicki , 42 , No.1 (2007), 57-67
  51. Tilings of the sphere with right triangles III: the asymptotically obtuse case (with B. Doyle) Electronic Journal of Combinatorics 14(1) (2007) #R48 [Online]
  52. Čebyšev sets in hyperspaces (with M. Moszynska), Canadian Journal of Mathematics 61(2009) 299-314 [Online]
  53. Some Čebyšev sets with dimension d+1 in hyperspaces over Rd, Convex and Fractal Geometry, Banach Center Publications 84 (2009) 89-110 [Online]
  54. Your Name Here: The Evolution of Bryce's Commercial Arithmetic, Papers of the Bibliographical Society of Canada, 47 Spring 2009 5-44
  55. The Span construction (with R. Paré and D. Pronk.) Theor. Applic. Categories 24 (2010) 302-377 [Online]
  56. Monotone and Čebyšev arcs in hyperspaces. Jour. Geom. 98-1 (Aug. 2010) 1-19 [Online]
  57. How Significant is a Boxplot Outlier? Journal of Statistical Education, 19.2(2011), [Online]
  58. On a Probability Problem of Charles Dodgson, Jour. Rec. Math. 36(3) (2007) [2011] 198-204
  59. Arithmetic polygons American Mathematical Monthly, 119 (2012) 695-698
  60. On a Conjecture of Dey and De, Jour. Rec. Math. 37(1) (2008) [2012] 23-24
  61. Čebyšev sets in the hyperspace K1 (with S. Levy) Atl. Elect. Jour. Math 5(1)(2012), 1-15 [Online]
  62. The Logarithmic Compass (with P. Milici), Mathematical Intelligencer, 34 no. 4 (2012) 63-67
  63. Orbits and Locked Gimbals, Mathematical Intelligencer 35 no. 1 (2013) 67-70
  64. Spherical f-Tilings by Two Noncongruent Classes of Isosceles Triangles-II (with A. Breda and P. Ribiero): Acta Math Sinica, English Series August 2014 pp. 14351464

Submitted papers

  1. Spherical f-Tilings by Two Noncongruent Classes of Isosceles Triangles-III (with A. Breda and P. Ribiero): submitted Sept. 2014

Unrefereed scholarly or educational publications:

  1. The "Unusual Episode" Data Revisited, Jour. Stat. Ed. 1995[Online]
  2. Light Traps (with B. E. McDonald, J. Mycielski, and L. Pachter), MIT LCS Technical Memo 560 (1996) [Online]
  3. Beyond the Comfort Zone, Teaching and Learning at Saint Mary's 6 , no. 1 (1996), 3--5
  4. Do We Need to Know This for the Exam?, Teaching and Learning at Saint Mary's 7, no. 3 (1997), 1--8
  5. Notes for Math 207 (Survey of Statistics) , SMU, 1998 (1999 edition revised with A. Almudevar), 158pp
  6. A peculiarity of the Wilcoxon-Mann-Whitney rank-sum test, SMU Math/CS Technical Report 2000-002 [Online]
  7. An isosceles triangle that tiles the sphere in exactly three ways, SMU Math/CS Technical Report 2000-005 [Online]
  8. Preparing for University Calculus (editor and major author), APICS, 2000, 42pp [Online]
  9. Adjoints and Turing Machines, Proceedings of APICS Math/Stat and CS Joint Conference (with R. Paré and D. Pronk), 2001
  10. Real Men Lecture Unplugged, Teaching and Learning at Saint Mary's 13, no.1 (2002), 1-2
  11. The Atlantic High School Mathematics Curriculum: Implications for Universities (with M. Burke, E. Goodaire, P. Gosse, and M. Tingley), APICS, 2002, 22pp [Online]
  12. Errata and Suggestions for Improvement in the Mathematical Modeling Textbook Series (with D. Hamilton and M. Tingley), APICS, 2002, 43pp [Online]
  13. Errata and Suggestions for Improvement in the Constructing Mathematics Textbook Series (with M. Tingley), 2003, 72pp [Online]
  14. Does the function y=x6/7 have a node at 0 ?, College Math Journal 35 (2004), "Fallacies, Flaws, and Flimflam" FF230 383-4
  15. Cheating: Can We Be Part of the Solution? A Response to Johnson, The Teaching Professor 19, June-July (2005) [Online]
  16. Putnam Proof Without Words [Online] Mathematics Magazine , April 2006 p.149
  17. Curiosum [Online] /What Is It? [Online] , Mathematical Intelligencer , 31 no.2 (2009), pp.7,57-58.
  18. Constrained optimization problems, chapter in course pack (16pp), 2009
  19. Let Me Take It Down (with J. Brown), CMS Notes 43-1 (Feb. 2011) 16-17 [Online]

Other publications


Back to Robert Dawson's home page